Thunderstorm Wind, Charlton
- When
- July 29, 4:30 PM EST
- Where
- Charlton County, Folkston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.833, -82.017
Trees and power lines were blown down near the Okefenokee Parkway.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees and power lines were blown down near the Okefenokee Parkway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT JUL 29 2006 ...WET PATTERN RETURNS TONIGHT AND SUN... .SYNOPSIS...CONVECTION HAS BEGUN TO FIRE ACROSS OUR SE GA ZONES ALONG AN OLD OUTFLOW BOUNDARY FROM VALDOSTA TO ST MARYS. STORM MOTION IS SLOW AND ERRATIC DUE TO WEAK STEERING FLOW SINCE THE MEAN LAYER RIDGE AXIS POSITIONED OVER THE CWA. AN ACTIVE FRONTAL SYSTEM EXTENDS FROM THE LOWER MS RIVER VALLEY ALONG THE WINDWARD SIDE OF THE APPALACHIANS...WHILE MORE SCT TSRA ARE FIRING ACROSS NORTH AND CENTRAL GA IN A CONVERGENT ZONE UNDER AN AREA OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION (DIFF PVA 850-500 MB). TO OUR EAST A TUTT IS APPROACHING THE BAHAMAS. LOCALLY TEMPS HAVE RISEN INTO THE LOWER 90S WITH HEAT INDICES NEAR 100 THIS HOUR. .SHORT TERM...TONIGHT THRU TUE... AS THE TROUGH TO OUR N SAGS SWD TONIGHT...THE MEAN RIDGE AXIS WILL SHIFT SOUTHWARD INCREASING MOIST SW FLOW OVER OUR CWA WHILE YIELDING TO THE DIFF PVA LOBE NOW ENHANCING CONVECTION OVER N AND CENTRAL GA. MAIN CONVECTIVE CONCERNS TONIGHT WILL BE PERIODS OF HEAVY RAIN DUE TO SUCH SLOW CELL MOTION AND HIGH PWATS. HAVE CARRIED POPS FROM 50-30% N-S TONIGHT AS FRONTAL FORCING MOVES INTO SE GA. LEANED ON THE WARM SIDE FOR TEMPS TONIGHT DUE TO INCREASING CLOUD COVER AND SW FLOW. SUN...ATMOSPHERE REMAINS MOIST AND UNSTABLE AND HAVE CONTINUED WITH 60-70% POPS ACROSS MOST ZONES...LESS 50% TO OUR SSE WHERE SLIGHTLY DRIER AIR WILL REMAIN IN VC OF THE MEAN RIDGE. STORM MOTION SUN WILL BE STRONGER FORM THE WEST...AND NOTE THAT THE GFS DEVELOPS A 25-30 KT 850 MB JET OFF OF THE GULF AROUND 18Z ACROSS OUR GA AND NW FL ZONES. CONVECTIVE CONCERN WILL SHIFT MORE TOWARD WET DOWNBURSTS SUN DUE TO STRONGER WINDS ALOFT...AND POSSIBLY HAIL WITH GRADUALLY STEEPENING LAPSE RATES DURING THE DAY AS THE TROUGH DIGS ALONG THE SE ATLANTIC COAST DURING THE AFTN. WENT COOLER WITH MAXES DUE TO INCREASING CLOUD COVER WITH HIGHS ONLY IN THE UPPER 80S...TO NEAR 90 ALONG THE COAST. SUN NIGHT THE SFC BOUNDARY SAGS INTO N FL AND BEGINS TO STALL. HAVE CONTINUED WITH LOW POPS THROUGH SUN NIGHT WITH ISOLD SHRA POSSIBLE ALONG THE BOUNDARY MAINLY IN N FL. MINS NEAR CLIMO IN THE MID 70S WITH LIGHT SW FLOW PREVAILING. MON MOS DIVERGES WRT TO HOW MUCH MEAN MOISTURE IS IN THE ATMOSPHERE. HAVE BASICALLY USED A MOS BLEND...WITH MORE WEIGHT ON THE WETTER GFS MOS GIVEN THE ACTIVE SW FLOW PATTERN WITH POPS RANGING FROM 30-40%. THE LINGERING FRONT COMBINED WITH INCREASING DIFF PVA FROM THE S AS THE TUTT APPROACHES SE FL SHOULD PROVIDE ENOUGH FORCING FOR SCT TSRA MON AFTN INTO MON EVENING. TEMPS WILL BE WARMER WITH MAXES IN THE MID 90S. LATE TUE THE TUTT CROSSES THE FL PENN WITH COOLER TEMPS ALOFT CONTINUING SCT CONVECTION INTO THE EVENING HOURS. .LONG TERM...WED THRU SAT... RIDGING BUILDS IN FROM THE NNE ALOFT AND TEMPS WARM AS THE TUTT ADVANCES W ALONG THE GULF COAST REGION. IN THE LOWER LEVELS MEAN SSW WILL PREVAIL WITH THE SFC RIDGE TO OUR SOUTH. HAVE LEANED TOWARD A CLIMO SW FLOW POP PATTERN WITH NEAR 30-50% N-S MAINLY FOR AFTN AND EVENING TSRA. TEMPS AOA CLIMO WITH HIGHS IN THE LOWER 90S AND MINS IN THE LOWER 70S. && .MARINE...HIGH PRESSURE RIDGE ACROSS NORTH CENTRAL FLORIDA MOVES SOUTH TO SOUTH FLORIDA AS A TROUGH MOVES INTO THE SOUTHEAST U.S. WINDS GENERALLY SW 10 TO 15 KNOTS...EXCEPT MAY SEE EXERCISE CAUTION IN THE OFFSHORE WATERS SUNDAY NIGHT DUE TO NOCTURNAL SURGE AND TROUGH PASSING JUST NORTH OF THE WATERS. SEAS 2 TO 4 FEET EXCEPT 3 TO 5 FEET SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 88 73 93 / 50 60 30 40 SSI 75 90 75 92 / 40 60 50 30 JAX 74 91 73 92 / 40 60 50 40 SGJ 74 90 75 91 / 30 60 50 40 GNV 72 89 73 91 / 40 60 50 40 OCF 73 90 73 91 / 30 50 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1149 AM EDT SAT JUL 29 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1149 AM EDT SAT JUL 29 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE... TEMPERATURES IN THE MID 90S THIS AFTERNOON WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE OVER MUCH OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY WEST OF U.S. 3 0 1. WEAK STEERING WINDS WILL LEAD TO SLOW MOVING STORMS PRODUCING LOCALLY HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES MAY CAUSE MINOR TEMPORARY FLOODING. AN UNSTABLE ATMOSPHERE WILL LEAD TO SOME STRONG AND ISOLATED SEVERE THUNDERSTORMS ESPECIALLY BETWEEN I 75 AND U.S. 3 0 1 WITH SMALL HAIL...STRONG WINDS AND INTENSE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON WITH THE ACTIVITY EXPECTED TO FOCUS CLOSER TO THE EAST COAST THAN ON SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE COMING WEEK MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 414 PM EDT SAT JUL 29 2006 GAZ164-292100- CHARLTON- 414 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR 7 MILES NORTHEAST OF FOLKSTON...MOVING NORTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SAT JUL 29 2006 FLZ030-292100- UNION- 430 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF DUKES...OR 7 MILES WEST OF LAKE BUTLER...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN AND DUKES THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 PM EDT SAT JUL 29 2006 GAZ165-166-292130- COASTAL CAMDEN-INLAND CAMDEN- 438 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF WOODBINE...MOVING SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAVERLY...TARBORO...WOODBINE AND COLESBURG THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 PM EDT SAT JUL 29 2006 FLZ033-292130- ST. JOHNS- 448 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN SAINT JOHNS COUNTY FOR STRONG WINDS VALID UNTIL 530 PM EDT... AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHEAST OF SWITZERLAND...OR 12 MILES SOUTH OF FRUIT COVE...MOVING LITTLE. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SWITZERLAND AND FRUIT COVE THROUGH 530 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 PM EDT SAT JUL 29 2006 GAZ164-292145- CHARLTON- 457 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF HOMELAND...OR 5 MILES NORTH OF FOLKSTON ALONG HIGHWAY 301...DRIFTING WEST. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT SAT JUL 29 2006 GAZ163-292145- CLINCH- 459 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CENTRAL CLINCH COUNTY...OR 11 MILES SOUTHEAST OF HOMERVILLE JUST EAST OF HIGHWAY 441...NEARLY STATIONARY. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517239.